So far diagnosed as UCTD

Everything points at Lupus but I am lacking the ANA numbers. I was put on the antimalarial drugs and I seem to feel better. Atleast no flares. But, I am having episodes of uncontrolable itching all over my body. Only thing showing is where I itched. No rash to start it at all. Also I'm thirsty as hell and peeing a lot. I did also notice a very dry spot on my lower lip that keeps coming and going. Thought it was a cold sore but it seemed more dry.

Thanks everyone!!!!

4 Replies

oldestnewest
  • Hi - sorry you are having this invisible body wide itch. Have you had your liver function tests done recently? Sometimes Hydroxichloraquine (antimalarial) can affect the liver so needs 3-6 monthly monitoring I believe. Liver problems can present as body wide itching with no rash.

    Another slightly less likely cause, once liver problems have been ruled out by your GP - could be small fibre neuropathy which can feel itchy and tingly everywhere for some people.

  • Thank you so much for the response. I went to my GP about this and she said she would check with my rheumatologist but I haven't heard anything and it is driving me mad! I will him a ring myself and see what he says. Hope all is well your way. Hugs!

  • That's no good at all! As well as speaking to your rheum I would try and get an appointment with GP urgently and ask them to run a full blood count with LFTs. I had severe hives caused by Hydroxy but it was at least visible. Your GP should know to check your liver function from description of invisible itching - not need to bother your rheum for permission!

  • Hi LucyK5821,

    I'm glad to hear that you seem to feel better on the antimalarials. Have you been to your doctor to discuss the itching? Did this coincide with starting the hydroxychloroquine because it can sometimes be a side-effect? It can also have lots of other potential causes.

    If you need tips for coping with itching, we have a blog article that you may find helpful at lupusuk.org.uk/coping-with-...

You may also like...